[Skip to Navigation]
Challenges in Clinical Electrocardiography
January 2019

A Diagnostically Challenging Infusion Reaction—Kounis, Takotsubo, or the ATAK!

Author Affiliations
  • 1Division of Hospital Medicine, Department of Internal Medicine, Montefiore Medical Center, Albert Einstein College of Medicine, Bronx, New York
JAMA Intern Med. 2019;179(1):99-100. doi:10.1001/jamainternmed.2018.6155

A woman in her 60s with a history of insulin-dependent diabetes mellitus, hypertension, chronic kidney disease, and multiple myeloma (MM) presented to the emergency department after she had experienced transient “chest discomfort” and dyspnea 1 hour into her first chemotherapy infusion with anti-CD38 antibody (daratumumab). She was given racemic epinephrine, diphenhydramine, and methylprednisolone to treat a presumptive hypersensitivity reaction. Her initial 12-lead electrocardiogram (ECG) showed sinus tachycardia, and her troponin T level was 0.06 ng/mL (collected 10 minutes after racemic epinephrine administration).

Limit 200 characters
Limit 25 characters
Conflicts of Interest Disclosure

Identify all potential conflicts of interest that might be relevant to your comment.

Conflicts of interest comprise financial interests, activities, and relationships within the past 3 years including but not limited to employment, affiliation, grants or funding, consultancies, honoraria or payment, speaker's bureaus, stock ownership or options, expert testimony, royalties, donation of medical equipment, or patents planned, pending, or issued.

Err on the side of full disclosure.

If you have no conflicts of interest, check "No potential conflicts of interest" in the box below. The information will be posted with your response.

Not all submitted comments are published. Please see our commenting policy for details.

Limit 140 characters
Limit 3600 characters or approximately 600 words
    ×